Advanced Search

Show simple item record

dc.contributor.authorİris, Nur Efe
dc.contributor.authorŞimşek, Funda
dc.contributor.authorYıldırmak, Taner
dc.contributor.authorKantürk, Arzu
dc.contributor.authorErsöz-Arat, Muret
dc.date.accessioned2016-07-27T12:49:46Z
dc.date.available2016-07-27T12:49:46Z
dc.date.issued2015
dc.identifier.citationIris NE, Simsek F, Yildirmak T, Kanturk A, Arat ME. Stevens-Johnson Syndrome: Case Presentation Related to the Use of Antiepileptic Medications. Med-Science. 2015. doi:10.5455/medscience.2015.04.8383en_US
dc.identifier.issn2147-0634
dc.identifier.urihttp://www.scopemed.org/fulltextpdf.php?mno=207786en_US
dc.identifier.urihttps://hdl.handle.net/11446/1050en_US
dc.descriptionİstanbul Bilim Üniversitesi, Tıp Fakültesi.en_US
dc.description.abstractStevens-Johnson Syndrome is an acute allergic reaction that can be life-threatening. Here we present a case of Stevens-Johnson Syndrome that has developed due to the use of combined medications. The 18-year-old female patient was hospitalized with the complaints of fever, chills and widespread eruptions all over her body. In her history she had generalized epileptic seizures that have been treated with valproate for the last five years; however, as the seizures could not be controlled , Lamotrigine was added to her treatment about a month ago. She was also on Paroxetine for her hallucinations. She had generalized desquamation on the face, exfoliating brown squames and plaques on the forehead and the cheeks, erythema and blurring around both eyes, redness, xerosis and desqua and white-coloured membranes of the lips, brown-pigmented and itchy papules and plaques and some vesicles on her back and hips that were also seen all around her body.. With these findings, the patient was evaluated as having drug eruptions (SJS) and transferred to the intensive care unit. With steroid treatment , the lesions regressed quickly. When Lamotrigine was added to her treatment regimen, she had been using valproate for 5 years; she had not developed skin lesions, that is why valproate was not considered as an ethiological factor. Valproate is known to increase the viability of Lamotrigine by decreasing its glucuronidation.Use of Paroxetine is regarded as a risk factor for SJS also.. When combining medications, an attempt should be made not to combine such medications if possible.en_US
dc.language.isoengen_US
dc.identifier.doi10.5455/medscience.2015.04.8383en_US
dc.rightsinfo:eu-repo/semantics/openAccessen_US
dc.subjectlamotrigineen_US
dc.subjectparoxetineen_US
dc.subjectStevens-Johnson Syndromeen_US
dc.subjectvalproateen_US
dc.titleStevens-Johnson Syndrome: Case presentation related to the use of antiepileptic medicationsen_US
dc.typearticleen_US
dc.relation.journalMedicine scienceen_US
dc.departmentDBÜ, Tıp Fakültesien_US
dc.contributor.authorIDTR43748en_US
dc.relation.publicationcategoryBelirsizen_US


Files in this item

Thumbnail

This item appears in the following Collection(s)

Show simple item record